Alert archive / Indiana / Beach Hazards Statements in 2015

Beach Hazards Statement 8, NWS Chicago, IL

July 14, 2015Lake County, Illinois; Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Jul 14, 2015, 5:05 AM CDT for Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Jul 14, 2015, 4:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2015, 5:05 AM CDT (10:05 UTC)
In effect from
Jul 14, 2015, 4:00 PM CDT
Expired
Jul 15, 2015, 7:00 PM CDT
In force
27 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1504 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
14.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WHUS43 KLOT 141005
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
505 AM CDT TUE JUL 14 2015

ILZ006-014-INZ001-002-141815-
/O.NEW.KLOT.BH.S.0008.150714T2100Z-150715T1500Z/
LAKE IL-COOK-LAKE IN-PORTER-
505 AM CDT TUE JUL 14 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM CDT THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 5 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. 

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

RC
7 follow-up statements
710 
WHUS43 KLOT 141534
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1034 AM CDT TUE JUL 14 2015

ILZ006-014-INZ001-002-142345-
/O.CON.KLOT.BH.S.0008.150714T2100Z-150715T1500Z/
LAKE IL-COOK-LAKE IN-PORTER-
1034 AM CDT TUE JUL 14 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH WEDNESDAY MORNING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 5 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

RODRIGUEZ
347 
WHUS43 KLOT 142025
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
325 PM CDT TUE JUL 14 2015

ILZ006-014-INZ001-002-150430-
/O.CON.KLOT.BH.S.0008.150714T2100Z-150715T1500Z/
LAKE IL-COOK-LAKE IN-PORTER-
325 PM CDT TUE JUL 14 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$
498 
WHUS43 KLOT 150208
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
908 PM CDT TUE JUL 14 2015

ILZ006-014-INZ001-002-151015-
/O.CON.KLOT.BH.S.0008.000000T0000Z-150715T1500Z/
LAKE IL-COOK-LAKE IN-PORTER-
908 PM CDT TUE JUL 14 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 6 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

BEACHLER
551 
WHUS43 KLOT 150951
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
451 AM CDT WED JUL 15 2015

ILZ006-014-INZ001-002-151800-
/O.EXT.KLOT.BH.S.0008.000000T0000Z-150715T1800Z/
LAKE IL-COOK-LAKE IN-PORTER-
451 AM CDT WED JUL 15 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

RC
825 
WHUS43 KLOT 151504
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1004 AM CDT WED JUL 15 2015

ILZ006-014-INZ001-002-151800-
/O.CON.KLOT.BH.S.0008.000000T0000Z-150715T1800Z/
LAKE IL-COOK-LAKE IN-PORTER-
1004 AM CDT WED JUL 15 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

RODRIGUEZ
412 
WHUS43 KLOT 151742
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1242 PM CDT WED JUL 15 2015

ILZ006-014-INZ001-002-160000-
/O.EXT.KLOT.BH.S.0008.000000T0000Z-150716T0000Z/
LAKE IL-COOK-LAKE IN-PORTER-
1242 PM CDT WED JUL 15 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

FOR INFORMATION ON SWIM ADVISORIES OR BANS AT CHICAGO BEACHES
VISIT...WWW.CPDBEACHES.COM.

&&

$$

RODRIGUEZ
601 
WHUS43 KLOT 160003
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
703 PM CDT WED JUL 15 2015

ILZ006-014-INZ001-002-160115-
/O.EXP.KLOT.BH.S.0008.000000T0000Z-150716T0000Z/
LAKE IL-COOK-LAKE IN-PORTER-
703 PM CDT WED JUL 15 2015

...BEACH HAZARDS STATEMENT HAS EXPIRED...

NORTH WINDS HAVE DIMINISHED SINCE EARLIER THIS MORNING...ALLOWING
WAVES TO SUBSIDE. THEREFORE THE RISK OF RIP CURRENTS AND
DANGEROUS SWIMMING CONDITIONS HAS DECREASED.

$$

BEACHLER

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 14, 4:42 AM CDT, 23 minutes earlier.

Area forecast discussion, Jul 14, 4:42 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 AM CDT TUE JUL 14 2015

.SHORT TERM...
340 AM CDT

THROUGH WEDNESDAY...

THE VERY HUMID AIR MASS OF YESTERDAY HAS BEEN NUDGED WITH A SHIFT TO
NORTHWEST WINDS...BUT GREATER REPRIEVE FROM THE MUGGY AIR IS ON ITS
WAY BEHIND A COLD FRONT SET TO PASS THIS AFTERNOON. THIS FRONT IS
ASSOCIATED WITH A PRIMARY UPPER LOW CENTER OVER THE CENTRAL GREAT
LAKES AND A SECONDARY SHORT WAVE TROUGH EXTENDING BACK WESTWARD
THROUGH MINNESOTA EARLY THIS MORNING. AS THESE WAVES IN SYNC SLIDE
SOUTHEASTWARD TODAY...ENOUGH UPPER SUPPORT AND MID-LEVEL COOLING
SHOULD BE PRESENT WITH THE SURFACE COOL FRONT BENEATH FOR SCATTERED
SHOWERS AND SOME STORMS DEVELOPING AND MOVING SOUTHWARD. ADDED
FOCUS/CONVERGENCE MAY BE SEEN WITH THE LAKE-ENHANCEMENT OF THE
FRONT...ALTHOUGH BEHIND THIS WIND SHIFT WILL COME LAKE-COOLED AIR AT
THE SURFACE AND SHOULD END THE THREAT FOR THUNDER BY MID AFTERNOON
IN NORTHERN AND LAKE ADJACENT AREAS. MID-LEVEL WINDS WILL BE
STRONGER OVER THE SOUTHERN FORECAST AREA AND MAY ALLOW FOR SOME
SLIGHTLY BETTER STORM ORGANIZATION...OR POSSIBLE CONGEALING OF SOME
COLD POOLS...ALTHOUGH ANY MARGINALLY SEVERE WINDS/HAIL SHOULD BE
BRIEF.

TEMPERATURES ARE VERY LIKELY TO REACH THEIR PEAK BY MID-LATE MORNING
FOR NORTHERN AND LAKE ADJACENT LOCATIONS GIVEN THE TURNING OF THE
WINDS AS WELL AS INCOMING CLOUDS. MOST HIGH-RESOLUTION MODEL
GUIDANCE PAINTS THIS PICTURE AS WELL. LAKESIDE TEMPERATURES SHOULD
FALL INTO THE 60S BY MID AFTERNOON.

TONIGHT AND WEDNESDAY WILL FEEL EVERY BIT OF A DIFFERENT AIR MASS
THAN YESTERDAY AND EVEN THIS MORNING...WITH DEW POINTS FORECAST TO
DROP INTO THE 50S. WITH CONTINUED NORTHEAST WINDS ON
WEDNESDAY...HIGHS ARE EXPECTED TO REMAIN IN THE 70S. CONFIDENCE IS
HIGH IN SUNNY CONDITIONS TOO SO IT REALLY LOOKS LIKE A PLEASANT DAY
ESPECIALLY CONSIDERING THE FREQUENCY OF RAINFALL AND CLOUDS SINCE
THE BEGINNING OF METEOROLOGICAL SUMMER.

MTF

&&

.LONG TERM...
340 AM CDT

WEDNESDAY NIGHT THROUGH MONDAY...

A 595 DM 500MB HIGH ACROSS THE SOUTHERN PLAINS IS FORECAST BY GLOBAL
LONG RANGE GUIDANCE TO SHIFT GRADUALLY NORTHEAST LATE IN THE WEEK
INTO SATURDAY WHICH WILL LEAD TO WARMING TEMPERATURES AND RETURN TO
MUGGY CONDITIONS. AT THE NORTHERN PERIPHERY OF THIS FEATURE WILL BE
THE POSSIBILITY OF DISTURBED WEATHER. ONE KEY SHORT WAVE IMPULSE
WITH COMPACT FORCING ON THE LEADING EDGE OF WARM AIR ADVECTION HAS
BEEN CONSISTENTLY PROJECTED IN GUIDANCE DURING THE THURSDAY/THURSDAY
NIGHT FRAME. CONTINUE TO HAVE POPS SLIGHTLY ELEVATED IN THAT TIME
AND DEPENDING ON HOW THIS EVOLVES COULD PROVIDE AT LEAST A LOOSELY
DEFINED MCS INTO OUR AREA DURING THAT PERIOD. BEYOND...THE SIGNAL
FOR ANY CONVECTION GETS A BIT MORE CHALLENGING FRIDAY AND SATURDAY
AND GFS SOUNDINGS DO WANT TO INDICATE CAPPING LIKELY BY SATURDAY.
GFS/EC BLENDED 850MB TEMPERATURES ARE AT 23C-24C ON SATURDAY WHICH
WOULD STRONGLY SUGGEST 90S IF UNDER SUNSHINE...BUT WE HAVE SEEN HOW
THAT FORECAST WARMTH CAN DISAPPEAR ESPECIALLY IF ANY CONVECTION
BETWEEN NOW AND THEN. THE PATTERN LOOKS PARTICULARLY UNSETTLED IN
RECENT RUNS OF THE LONG RANGE GUIDANCE FOR SUNDAY-MONDAY OF NEXT
WEEK...AS STRONGER AND MORE PROGRESSIVE SHORT WAVE TROUGHS TRACK
EASTWARD AND DAMPEN THE RIDGE.

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 09Z...

* SCATTERED SHRA AND A CHANCE FOR TSRA LATE THIS MORNING THROUGH
  EARLY THIS AFTERNOON.

* WIND SHIFT FROM NORTHWEST TO GUSTY NORTH-NORTHEAST IN THE EARLY
  AFTERNOON.

RC

//DISCUSSION...UPDATED 06Z...

COLD FRONT TRAILING FROM SURFACE LOW OVER LOWER MICHIGAN HAS MOVED
ACROSS THE TERMINALS. UPPER LEVEL JET DISTURBANCE IS STILL
GENERATING TSRA ACROSS SOUTHWEST WI AND NORTHWEST IL THAT WILL
MOVE INTO WESTERN APPROACH INTO RFD WITHIN NEXT 2 HOURS. WINDS
WILL SHIFT FROM WEST TO NORTHWEST BY MID MORNING AND THEN A
SECONDARY COLD FRONT AND UPPER LEVEL TROUGH WILL SHIFT ACROSS THE
AREA THROUGH EARLY-MID AFTERNOON. DURING THIS TIME...SCATTERED
SHRA AND A FEW TSRA ARE POSSIBLE...ESPECIALLY NEAR EASTERN
TERMINALS. DUE TO LOWER CONFIDENCE IN DIRECT TERMINAL
IMPACTS...MAINTAINED PROB30. SECONDARY COLD FRONT WILL ALSO SHIFT
WINDS TO GUSTY NORTH-NORTHEAST FOR ORD/MDW/GYY...WITH GUSTS
POSSIBLY APPROACHING OR EXCEEDING 20 KT AT TIMES DURING THE
AFTERNOON AND EVENING UNTIL DIMINISHING LATER IN THE EVENING.
ASIDE FROM ANY POSSIBLE SHRA/TSRA IMPACTS TO VSBY...CONDITIONS
APPEAR FAIRLY LIKELY TO REMAIN VFR.

RC

//ORD AND MDW CONFIDENCE...UPDATED 09Z...

* MEDIUM-HIGH IN SCATTERED SHRA IN AREA LATE MORNING THROUGH EARLY
  AFTERNOON...MEDIUM IN TIMING AND DIRECT TERMINAL IMPACTS...LOW
  IN TSRA.

* HIGH IN WIND TRENDS...MEDIUM IN TIMING OF WIND SHIFT TO NORTH-
  NORTHEAST AND ASSOCIATED SPEEDS AND GUSTS.

RC

//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...

WEDNESDAY AND THURSDAY...PRIMARILY VFR.

THURSDAY NIGHT AND FRIDAY...SHRA/TSRA POSSIBLE.

SATURDAY...VFR LIKELY.

SUNDAY...SHRA POSSIBLE.  VFR LIKELY.

LENNING

&&

.MARINE...
442 AM CDT

SECONDARY COLD FRONT ASSOCIATED WITH UNSEASONABLY STRONG SURFACE
LOW MOVING INTO THE EASTERN LAKES TODAY WILL SHIFT DOWN THE LAKE
AND RESULT IN A WIND SHIFT TO NORTH AND A QUICK INCREASE IN
SPEEDS. PREVAILING SPEEDS LOOK TO TOP OUT MAINLY IN THE 15 TO 25
KT RANGE WITH GUSTS TO 30 KT LATER THIS AFTERNOON THROUGH MID
EVENING. THE NORTHERLY FETCH DOWN THE LAKE WILL RESULT IN BUILDING
WAVES THROUGH THIS EVENING...FOLLOWED BY A GRADUAL SUBSIDING AS
HIGH PRESSURE SPREADS SOUTHEAST ACROSS THE LAKE AND WINDS DIMINISH
TONIGHT AND ESPECIALLY WEDNESDAY. THE HIGH WILL SLIDE EAST AND A
LOW PRESSURE TROUGH WILL APPROACH FROM THE WEST ON
THURSDAY...RETURNING SOUTHERLY WINDS TO THE LAKE...WITH SPEEDS
INCREASING TO THE 15 TO 25 KT RANGE THURSDAY NIGHT INTO EARLY
FRIDAY. LIGHTER SOUTHERLY WINDS ARE THEN EXPECTED BEHIND THE LOW
PRESSURE TROUGH ON SATURDAY.

HAVE ISSUED A SMALL CRAFT ADVISORY FOR THE ENTIRE ILLINOIS AND
NORTHWEST INDIANA NEARSHORE FROM 4PM THIS AFTERNOON THROUGH
WEDNESDAY MORNING FOR INCREASING NORTHERLY WINDS AND BUILDING
WAVES.

RC

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...BEACH HAZARDS STATEMENT...ILZ006-ILZ014...4 PM TUESDAY TO 10 AM
     WEDNESDAY.

IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...4 PM TUESDAY TO 10 AM
     WEDNESDAY.

LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...4 PM TUESDAY TO 10 AM WEDNESDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 14, 4:19 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 AM CDT TUE JUL 14 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
150930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
419 AM CDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE...
   WIND GUSTS TO 40 MPH OR STRONGER.
   BRIEF HEAVY RAINFALL AND LOCALIZED MINOR FLOODING.
   SMALL HAIL.

  AREAS AFFECTED AND TIMING:

  ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
  GRADUALLY DURING THE LATE MORNING WITH A MAXIMUM IN COVERAGE
  ACROSS THE OUTLOOK AREA DURING THE EARLY TO MID AFTERNOON.
  SLIGHTLY BETTER COVERAGE OF ANY STORMS IS ANTICIPATED SOUTH OF
  INTERSTATE 80.

  DISCUSSION:

  A COLD FRONT MOVING SOUTH THROUGH THE REGION TODAY IN TANDEM
  WITH AN UPPER LEVEL DISTURBANCE IS ANTICIPATED TO SPARK
  SCATTERED THUNDERSTORMS WHICH WILL MOVE SOUTH-SOUTHEAST. THE
  ATMOSPHERE IS NOT PARTICULARLY RIPE FOR SEVERE WEATHER...BUT
  DOES GRADUALLY IMPROVE MOVING SOUTHWARD IN THE AREA. ISOLATED
  AND BRIEF NEAR SEVERE WINDS COULD DEVELOP FROM A STORM OR
  TWO...MAINLY SOUTH OF INTERSTATE 80.

DANGEROUS SWIMMING CONDITIONS ARE EXPECTED FOR BOTH ILLINOIS AND
INDIANA BEACHES FROM MID AFTERNOON THROUGH TONIGHT.

PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE
RIVERS...AND SUGAR CREEK WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DANGEROUS SWIMMING CONDITIONS ARE EXPECTED TO CONTINUE FOR BOTH
ILLINOIS AND INDIANA BEACHES INTO WEDNESDAY MORNING.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY THROUGH
MONDAY.

PORTIONS OF THE ILLINOIS...IROQUOIS...VERMILLION AND KANKAKEE
RIVERS...AND SUGAR CREEK WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

LMZ740>745-150930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
419 AM CDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH MID AFTERNOON.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL OCCUR FROM MID
AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO
WEDNESDAY MORNING.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY THROUGH
MONDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-150930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
419 AM CDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY
AFTERNOON...MAINLY ACROSS CENTRAL AND SOUTHERN LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THURSDAY THROUGH
MONDAY.

&&

MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jul 13, 11:15 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1115 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MARSEILLES              41.33N 88.69W
07/13/2015  E3.75 INCH       LA SALLE           IL   PUBLIC

            500 SYCAMORE ST. HAIL 3.75 INCHES VIA SOCIAL MEDIA
            PICTURE.

&&

C
Local storm report, Jul 13, 11:15 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1115 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MARSEILLES              41.33N 88.69W
07/13/2015  E3.00 INCH       LA SALLE           IL   PUBLIC

            500 SYCAMORE ST. HAIL 3.75 INCHES VIA SOCIAL MEDIA
            PICTURE.

&&

C

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:11 PM CDTSevere Thunderstorm WarningLOTKankakee, Will49 min
Jul 13, 7:21 PM CDTSevere Thunderstorm WarningLOTCook24 min
Jul 13, 7:22 PM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee53 min
Jul 13, 7:27 PM CDTAreal Flood AdvisoryLOTIroquois4 hr
Jul 13, 7:34 PM CDTSpecial Marine WarningLOT86 min
Jul 13, 8:09 PM CDTSpecial Weather StatementLOTLee21 min
Jul 13, 8:16 PM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee44 min
Jul 13, 8:26 PM CDTAreal Flood AdvisoryLOTLaSalle, Lee5 hr
Jul 13, 8:46 PM CDTSevere Thunderstorm WarningLOTCook, DuPage29 min
Jul 13, 8:51 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago39 min
Jul 13, 8:58 PM CDTSpecial Marine WarningLOT3 hr
Jul 13, 8:59 PM CDTSevere Thunderstorm WarningLOTCook, DuPage31 min
Jul 13, 9:34 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago41 min
Jul 13, 9:46 PM CDTRiver Flood AdvisoryLOTGrundy36 hr
Jul 13, 9:56 PM CDTSevere Thunderstorm WarningLOTCook, DeKalb, DuPage, Kane33 min
Jul 14, 3:47 AM CDTSmall Craft AdvisoryLOT30 hr
Jul 14, 11:23 AM CDTRiver Flood AdvisoryLOTGrundy4 days
Jul 13, 7:18 PM CDTSpecial Weather StatementLOTBenton12 min
Jul 13, 7:37 PM CDTSevere Thunderstorm WarningLOTLake38 min
Jul 13, 7:42 PM CDTSevere Thunderstorm WarningLOTBenton33 min
Jul 13, 8:00 PM CDTFlash Flood WarningLOTBenton5 hr
Jul 13, 8:42 PM CDTSpecial Weather StatementLOTLake, Porter48 min
Jul 13, 9:34 PM CDTSevere Thunderstorm WarningLOTLake, Porter30 min

Nearby

Beach Hazards Statements in Indiana, 2015Beach Hazards Statements in Illinois, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.